• JulieA's Avatar

    JulieA posted an update

    I also have osteoporis as well as olidendraglioma. since I seem to have all "o" diagnosis', only seems fair to have old age also

  • JulieA's Avatar

    JulieA wrote on mivfrederick's wall

    Have you thought about the Cancer Treatment Centers of America?you can google it and see where all of them are located.

  • JulieA's Avatar

    JulieA wrote on mivfrederick's wall

    Good luck finding someone else. I was thinking about Mayo Clinic myself. I go to Barnes Jewish in St.LOUis and love the Doctors. I am afraid IF I go elsewhere, it will probably be the same, just cost more.

  • JulieA's Avatar

    JulieA wrote on sherryhalpert's wall

    My tumor is the same! Just had 2nd tumor and 2nd surgery. starting Temador pills again, the doctors call it "maintence" chemo, which I don't understand unless it is because my first was 3 years ago. The whole thing is unpleasant. My hair is gone from the top of my head in a circle, so I wear a hat alot. I have many and like them, I have also been told that I have a nice shaped head, so I like going without anything on my head.

    1 Comment
    • sherryhalpert's Avatar
      sherryhalpert

      Thank you for sharing Julie. I will pray that you have an easy time this time.

      over 3 years ago
  • JulieA's Avatar

    JulieA asked a questionBrain and Spinal Cord Tumors in Adults

    side effects of Temador?

    7 answers
    • MizJill's Avatar
      MizJill

      aahhh! this forum censored the true and actual name of the cereal, which we can highly recommend.... it really *is* called 'Holy C R A P" .... google it! :D

      over 3 years ago
    • Fusionera's Avatar
      Fusionera

      Hi Julie,

      I've had more experience with Temodar (not Temodor) than I care to admit, as I was one of the original test subjects in clinical trial in the mid-90s. I have also taken it several times since as I have had multiple recurrences of my Grade III Oligoastrocytoma. I did not experience vomiting on Temodar, but I also had great anti-nausea meds. I found Zofran to be perfectly effective, but if it does not work for you, you may want to talk to your doctor about a combination of Kytril and Emend, which I took with another trial regimen.

      Constipation, however, is something that plagued me all throughout chemo. I had to ensure I added extra fiber to my diet, and I found that having a dose of Miralax in my juice definitely helped loosen things up a bit so I was more comfortable. Extra fiber and staying hydrated are huge helpers.

      Muscle weakness and incontinence are not side effects I experienced. Have you asked your doctor if those might be related to the location of your tumor?

      Johanna
      18+ year survivor and current patient (4th recurrence)

      over 3 years ago
    • sbmontgomery's Avatar
      sbmontgomery

      I have been off Temador and Radiation now for a little over a year. It did work. The tumor went from the size of a walnut to the size of a pea. I really did not have too many side effects while on the drug. Mostly muscle weakness and fatigue. After treatment is when I seemed to have all the sides effects at once. They came on so fast I ended up in the hospital because of severe dehydration. These are the things that I did that helped a great deal, My doctor put me on an anti-nausea med. I put myself on a schedule of sleeping and eating. I went to bed at the same time every night, woke up at the same time and took at least 2 naps a day. Don't fight the tiredness, sleep when you need. I ate at the same time everyday. Crazy as it sounds I ate 6 very small meals a day. Food was easier to digest in smaller amounts than eating three times a day. I would eat half a sandwich and not a whole one. Doing this seemed to work for me a lot. Hope this helps. Keep the faith and listen to your body, it will tell you what you need.

      over 3 years ago
  • JulieA's Avatar

    JulieA asked a questionBrain and Spinal Cord Tumors in Adults

    aNYONE ELSE SUFFER WITH LOSS OF MUSCLE TONE?

    7 answers
    • CAS1's Avatar
      CAS1

      yes its the cancer

      almost 4 years ago
    • Jodi's Avatar
      Jodi

      Yes. Absolutely. I have been really amazed by the loss of muscle tone and strength. And...the difficulty it is to get it back. It's been a year since I stopped treatment. I cannot figure out why I am not building my leg and stomach muscles back. And...I know this sounds weird....but my feet hurt all the time now. I was a runner before treatment and never had an issue with muscle tone or strength in my stomach or legs. Now I ache all the time in my joints (hands, feet). My hips were hurting for a long time but they have stopped hurting finally. I have muscle tone back in my arms and back but not my thighs or stomach.

      almost 4 years ago
    • geekling's Avatar
      geekling

      I'm convinced that radiation really does a bad number on a person and am learning, the more I read here, just how poisonous is chemotherapy after all.

      No one ever told me my teeth would rot away or that it would be so difficult to fight for a semblance of normality again.

      I am somewhat underwhelmed by the medical theory of trying to kill the patient in the hope that the cancer cells die first.

      I'm all for much more positive energy these days.

      BTW, I've phoned the ACS several times to date and their assistance with numbers for either dental assistance OR hyperbaric oxygen chambers is very close to zilch. The phone number for possible dental works are, to date, disconnected, out of date, or simply too busy to reach. As for the hyperbaric oxygen chamber, I was told there are no referrals because it is "experimental".

      So glad the ACS collects so much $$. WTF do they do with it all? They haven't cured a thing and simply seem to be honing the same tired methods of torturing a person over and over and over again.

      almost 4 years ago